Hail, Miami
- When
- April 19, 6:05 PM CST
- Where
- Miami County, 1 mi W of Bucyrus
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.717, -94.733
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 19, 1:51 PM CST, 4 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 215 PM CDT SAT APR 19 2003 MAIN CONCERN IS IN THE NEAR TERM WITH THE THREAT OF CONVECTION. ILL DEFINED FRONT HAS STALLED ALONG THE I-35 CORRIDOR WITH THE MORNING CONVECTION HAVING EFFECTIVELY STABILIZED THE AIRMASS ACROSS THE CWA. THE MORNING ETA IS USELESS AS IT DESTABILIZED THE MOST OF THE CWA THIS AFTERNOON WITH THE 15Z RUC LOOKING BETTER...HAVING PICK UP ON THIS MORNINGS CONVECTIVE COMPLEX. MOISTURE IMAGERY INDICATES UPPER LOW/STRONG SHORTWAVE IN THE OKLAHOMA PANHANDLE WHICH WAS PICKED UP WELL ON THE 18Z RUC. SURFACE LOW HAS DEVELOPED IN RESPONSE TO THIS FEATURE IN NORTHWEST OKLAHOMA. STRONG SHORTWAVE IS EXPECTED TO SHEAR ENE TONIGHT AS PER THE RUC. THIS IS IN LINE WITH THE OTHER SHORT RANGE MODELS...WHICH APPEARS REASONABLE GIVEN H3 STRUCTURE OF TROF. THE 18Z RUC IS SIMILIAR TO THE 15Z RUC IN THE HANDLING OF THE SURFACE FEATURES AND IS PREFERRED. BELIEVE SURFACE LOW IN NORTHWEST OKLAHOMA TO MOVE DUE EAST IN AXIS OF BEST INSTABILITY WITH THE FRONT ACROSS OUR CWA TO MOVE SLOWLY EAST THROUGH THE EVENING. DESPITE BEING RATHER STABLE AT THE SURFACE...PROFILERS CONTINUE TO INDICATE BRISK H8 FLOW. THIS SHOULD PROVIDE SUFFICIENT INFLOW FOR SHOWER AND THUNDERSTORM DEVELOPMENT AS FRONT MOVES SLOWLY SOUTHEAST. QG FORCING WITH UPPER TROF/SHORTWAVE TROF WILL ALSO PROVIDE FORCING BEHIND AND IN ADVANCE FRONT FOR RAIN SHOWER DEVELOPMENT. THUNDERSTORMS ARE ALREADY DEVELOPING IN SOUTH CENTRAL KANSAS. EXPECT THIS AREA TO EXPAND NORTHEAST RAPIDLY THIS EVENING. CANT RULE OUT THE POSSIBILITY OF ISOLATED SEVERE...PRIMARILY HAIL. LOCALLY HEAVY RAINFALL ALSO POSSIBLE. THE HEAVIEST RAINFALL SHOULD BE ACROSS THE SOUTHEASTERN HALF OF THE CWA. THIS IS THE PORTION OF THE CWA WHICH HAS SEEN THE LEAST AMOUNT OF RAIN TODAY...AND SHOULD BE ABLE TO HANDLE ANY LOCALLY HEAVY RAINFALL TONIGHT. THE PRECIPITATION SHOULD EXIT THE MUCH OF THE WESTERN CWA BY MIDNIGHT AND MAY LINGER ACROSS THE NORTHEAST CORNER THROUGH THE NIGHT...ALBIET QUITE LIGHT. FOR SUNDAY AND SUNDAY NIGHT...MODELS INDICATE THAT AS THE UPPER TROF MOVES TOWARD THE GREAT LAKES...SERIES OF SHORTWAVES TROFS TO MOVE ACROSS THE CWA. MAY SEE A FEW SPRINKLES ACROSS THE NORTHERN CWA SUNDAY NIGHT BUT WILL NOT MENTION AT THIS TIME. ETA GRIDS SHOW EXTENSIVE LOW CLOUDS THROUGH SUNDAY NIGHT WITH CLEARING SKIES ON MONDAY. WITH THE EXTENSIVE LOW CLOUDS ON SUNDAY...PLAN TO LOWER TEMPERATURES ON SUNDAY. OTHERWISE...PREFER FWC TEMPERATURES THROUGH THE PERIOD. DB MID-LEVEL RIDGE LOOKS TO REMAIN UPSTREAM ACROSS CENTRAL PLAINS THROUGH THE FIRST HALF OF THE WEEK...KEEPING FORECAST AREA DRY AND ALLOWING COOLER AIRMASS TO REMAIN IN PLACE ACROSS MUCH OF FORECAST AREA TUESDAY INTO WEDNESDAY. NEXT SHORTWAVE TROUGH PROGGED TO MOVE THROUGH THE REGION THURSDAY. RETURN FLOW AHEAD OF THIS WAVE MAY ALLOW PRECIPITATION TO SPREAD INTO WESTERN ZONES LATE WEDNESDAY NIGHT...WITH THREAT CONTINUING THROUGH THE DAY THURSDAY...ASSOCIATED WITH PASSAGE OF MID-LEVEL TROUGH. THIS IS REPRESENTED WELL IN GOING FORECAST...THUS HAVE ONLY MADE MINOR CHANGES. MS 430 AM... MAIN WEATHER CHALLENGE WILL COME DURING THE NEXT 36 HOURS. DEEP UPPER LEVEL TROUGH OVER THE INTER-MOUNTAIN REGION WILL TRACK EAST TODAY WITH AT LEAST TWO SIGNIFICANT IMPULSES/UPPER LEVEL WIND MAXIMA ROTATING THROUGH IT. FIRST FEATURE HAS IGNITED AN EXPANDING AREA OF SHOWERS AND THUNDERSTORMS FROM NORTHWEST TX THROUGH OK. PRONOUNCED UPPER LEVEL DIFFLUENCE AXIS CUTS ACROSS FORECAST AREA AND WILL AID THUNDERSTORM DEVELOPMENT. MESOETA AND NGM SEEM TO HAVE BEST HANDLE/DEPICTION OF THIS ACTIVITY. THIS AREA OF RAIN WILL OVERSPREAD THE ENTIRE FORECAST AREA BETWEEN 12Z-18Z. SOME TRAINING IS LIKELY AS WIND FIELDS START TO LINE UP. SURFACE BOUNDARY/NORTHERN EDGE OF DEEPER LOW LEVEL MOISTURE WILL ALSO PROVIDE A FOCUS FOR STORMS. THIS BOUNDARY CAN BEST BE SEEN ON SATELLITE IMAGERY. NARROW BANDS OF SCATTERED STORMS CONTINUE TO FORM ALONG THIS BOUNDARY FROM NEAR LWC TO CDJ. LITTLE DIURNAL TEMPERATURE RANGE EXPECTED TODAY WITH WARMEST READINGS IN EASTERN COUNTIES. ANOTHER ROUND OF POTENTIALLY HEAVY RAIN PRODUCING STORMS ARE LIKELY TONIGHT AS NEXT WIND MAXIMA ZIPS NORTHEAST. SOME CONCERN THAT IF ENOUGH RAIN FALLS THIS MORNING OVER THE SAME AREA WE COULD HAVE SOME FLOODING PROBLEMS. LATEST RADAR TRENDS SEEM TO INDICATE WE ARE SETTING THE STAGE FOR THIS TYPE OF EVENT. HAVE OPTED TO NOT ISSUE A FLOOD WATCH AS WE ARE IN A DROUGHT AND FLASH FLOOD GUIDANCE VALUES ARE FAIRLY HIGH. THIS COULD CHANGE IF WIDESPREAD 1-2 INCH RAINS MATERIALIZE THIS MORNING. FUTURE SHIFTS WILL NEED TO KEEP A WATCHFUL EYE OUT FOR THIS. EASTER SUNDAY LOOKS RATHER DREARY WITH WRAP AROUND LOW CLOUDS AND PATCHY RAIN. MJ 910 PM... WITH THE LOSS OF DAYTIME HEATING AND THE SURGE OF THE DRYLINE WANING, IVE CANCELLED THE TORNADO WATCH FOR THE REMAINDER OF NORTHEAST KANSAS AND NORTHWEST MISSOURI. A FEW RADAR RETURNS ARE SHOWING UP ALONG THE STATE LINE OVER THE KANSAS CITY METRO AREA, BUT WILL NOT LIKELY BECOME SURFACE BASED SINCE THEY WILL SOON BE PULLED NORTH OF THE SURFACE WARM FRONT. WELL KEEP AN EYE OUT FOR AN ISOLATED STORM WITH HAIL, BUT THE THREAT FOR SUPERCELLS AND TORNADOES HAS DIMINISHED GREATLY. KOCH .EAX... KS...NONE. MO...NONE.
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SAT APR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS AREAS SOUTH AND EAST OF I-35. A COUPLE OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE ALSO EXPECTED ACROSS THE AREA LATE WEDNESDAY NIGHT INTO THURSDAY. SEVERE WEATHER IS POSSIBLE WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING SOUTHEAST OF THE I-35 CORRIDOR. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. SEAMAN
KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-200400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 531 PM CDT SAT APR 19 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 133...IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BATES...CARROLL...CASS...CHARITON...CLAY...COOPER...HENRY...HOWARD... JACKSON...JOHNSON...LAFAYETTE...PETTIS...PLATTE...RANDOLPH...RAY AND SALINE. IN KANSAS: JOHNSON...LEAVENWORTH...LINN...MIAMI AND WYANDOTTE. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOONVILLE... BUTLER...CLINTON...HARRISONVILLE...KANSAS CITY...MARSHALL... MOBERLY...OLATHE...PAOLA...SEDALIA AND WARRENSBURG.
The Pleasant Hill radar (KEAX), 42 km away, was scanning. The volume nearest the first event began at 00:05 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352850, 5352934, 5352847, 5352848, 5352849.